| Model Number |
244-02-02 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
05/18/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) y/o, male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2011.The indication for the index procedure was osteoarthritis.On (b)(6) 2018, approximately 89 months post implantation, the patient underwent revision due to instability, patient condition (malalignment) and wear of polyethylene component.Malalignment was not defined in the reported complaint information,[this could mean that the patient caused implants to be out of alignment or that the surgical procedure did; this is will be investigated as ¿patient condition¿].The follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Total knee replacement instability is noted to occur due to surgical techniques of creating excessive flexion gaps, inadequate filling of the extension space due to the components not being thick enough, soft tissue/ligament damage, and/or injury incurred during post-op rehabilitation therapy.Musculoskeletal key, (b)(6) 2018).Treatment of instability after total knee replacement; electronic source.
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of tibial insert wear secondary to instability, malalignment, and increased biomechanical stress due to patient weight.However, this cannot be confirmed because the component was not returned for evaluation and first hand details were provided.Please note that the primary device was updated and this device is only available for use outside the usa and was coded in error.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Section h11: corrections made in the following section(s): (d1) brand name.(d2) product code (see g5 below) and common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) please note that the primary device was updated and this device is only available.For use outside the usa and was coded in error.